Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Scared to take meds if drunk
Mar 18, 2009

Hi there, May I say that this is an excellent forum!

I was diagnosed in February 2009. My cd4 count was 298, Viral load 3000. I was advised to start meds - Truvada and Stocrin (Sustiva)immediately for the best possible future. I am on the meds now but have in the past been a heavy whisky drinker - I have been trying to control this. The other night I had far too much (more than 500ml) and was scared to take my meds for fear of an adverse reaction. I know that adherence is crucial. Obviously I should control my drinking, but what should I do in a situation like this? Should I still take the meds even though I am very drunk - or should I skip it for that night? Thanks for all your advice to everyone on here.

Response from Dr. Henry

Generally OK to take Truvada + Stocrin after drinking alcohol-as a habit better to take meds regularly than off and on depending on alcohol consumption. Possibly could have excessive central nervous side effects with efavirenz after drinking perhaps more so if eating lots of fatty foods while drinking. KH



Previous
Herbal Interactions With Meds
Next
Scared of side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement